Post # 1
I am a long-time bee looking for advice, but didn’t feel comfortable posting this much information under my regular account. This post might be Too Much Information and asking for Too Much Information, but I’m wondering if anyone has had similar experiences?…
I have been using birth control pills since middle school because of severe cramping and have always been religious in my usage and had regular periods with normal cramping since then. Earlier this year, I went to use the restroom early in the morning at work and discovered a large quantity of blood when I went to wipe after using the toilet. I immediately called my gyno for an appointment because it was something I had never experienced before. We did a pelvic exam, pap smear/hpv test and both internal and external pelvic ultrasounds – none of which came back with anything unusual. So the doctor chalked it up to my body doing some sort of natural regulation and to just keep an eye on things – if they didn’t get better we would go from there. Well, the bleeding only lasted about a day so no other action was taken.
Now, about four months later and for the last week or so, I’ve had irregular bleeding that has been more like spotting or a bloody discharge. I called my doctor to see how I should respond and, again, I’m supposed to keep an eye on it. I’ve felt ‘off’ for a while now and I’m frustrated because I feel like something is going on, but none of the tests we’ve done thus far have found anything. I’m planning to go back in to the doctor after the holidays and we’ll go from there, but in the meantime WebMD is making me extremely paranoid.
Has anyone else experienced this before (non-related to pregnancy, STD’s, etc.)? Did you have any other odd symptoms? What came of it?
Post # 3
@iluruby: it might be time to change your birth control? When I was taking the pill, I’d go okay for a little while, then have issues with bleeding, cramping, libido etc, then try another. This continued from about 16 – 22. (Started on the pill at 16 for the same reasons as you). I did try Implanon for about 3 years (had it changed at 18 months due to bleeding). I have the Mirena IUD now, and occasionally have some spotting. I spoke to the nurse at my gynos, who say that sometimes your body can override the hormones and induce a bleed – I wonder if that’s possibly what’s happening with you? Stay off webMD (trust me, the Internet is not your friend when you’re worried!). Seeing as though you have been feeling off, it might be worthwhile having a full blood screen just to check everything else. My two sisters were vitamin B deficient, and it was amazing how much better they felt when they were taking the supplements – all picked up in a blood test. For the meantime, keep a diary of your symptoms/amount of blood etc, so that when you see the doctor again, you have all that info for them.
Oh, another thing I discovered while on the pill – taking St Johns Wort or Valerian would always make me bleed, so if you are taking any supplements, that may be the cause. Some aren’t suitable to take with birth control for that reason.
I once had an ultrasound that came back with ‘possible adenoma malignum’ – it said this in the report and I FREAKED out, for a whole weekend. Turns out that even when we, or sonographer reporters expect the worst, we aren’t always right (It was just thickening of normal cells, not cancer!). So try not to freak out, but stay in touch with your doctor. And try not to google, as hard as it is – but this will only make you more worried. The best person to get answers from is your doctor. Wishing you all the best.